Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 81, NWS Milwaukee, WI

September 19, 2016Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2016, 3:25 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2016, 3:25 PM CDT (20:25 UTC)
Expired
Sep 19, 2016, 4:15 PM CDT
In force
50 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 3:25 PM CDTHAIL 11 N Plain, WI.
Sep 19, 4:00 PM CDTHAIL 11 Wsw Middleton, WI.
Sep 19, 4:05 PM CDTHAIL 1.751 Sw Middleton, WI1.5-2 INCH DIAMETER HAIL...MAJORITY OF HAILSTONES WERE 1.75 INCHES IN DIAMETER. 1.08 INCHES OF RAIN IN 20 MINUTES. HAIL CAUSED DAMAGE TO CAR, HOME ROOF, SIDING AND WINDOW SCREENS. SIGNIF. TREE AND PLANT DAMAGE. 1 HOUR POWER OUTAGE. 2 INCH DIAMETER OR GREATER T
Sep 19, 4:06 PM CDTHAIL 1Middleton, WIREPORTED AT MIDDLETON POLICE STATION.
Sep 19, 4:10 PM CDTHAIL 23 N Verona, WI.
Sep 19, 4:11 PM CDTHAIL 23 Ssw Middleton, WI2 INCH HAIL AT MIDDLETON JUNCTION. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 2:31 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

352 
WUUS53 KMKX 192025
SVRMKX
WIC025-049-111-192115-
/O.NEW.KMKX.SV.W.0081.160919T2025Z-160919T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT MON SEP 19 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF SPRING GREEN...OR 12 MILES WEST OF SAUK CITY...MOVING SOUTHEAST AT
  50 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...PRAIRIE DU SAC...SAUK
  CITY...CROSS PLAINS...MAZOMANIE...SPRING GREEN...BLACK EARTH...DANE...
  ARENA...PLAIN...LELAND...MARXVILLE AND PINE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4320 9015 4337 9004 4329 8976 4323 8941
      4298 8955
TIME...MOT...LOC 2024Z 305DEG 43KT 4328 8998 

HAIL...1.75IN
WIND...60MPH
 
$$

MRC
4 follow-up statements
441 
WWUS53 KMKX 192037
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT MON SEP 19 2016

WIC025-049-111-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-SAUK WI-DANE WI-
337 PM CDT MON SEP 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN IOWA...SOUTHEASTERN SAUK AND NORTHWESTERN DANE
COUNTIES...

AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAZOMANIE...OR
NEAR SAUK CITY...MOVING SOUTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...PRAIRIE DU SAC...
SAUK CITY...CROSS PLAINS...MAZOMANIE...SPRING GREEN...BLACK EARTH...
DANE...ARENA...MARXVILLE AND PINE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4317 9008 4333 8992 4329 8976 4323 8941
      4298 8955
TIME...MOT...LOC 2036Z 305DEG 43KT 4319 8981 

HAIL...1.75IN
WIND...60MPH
 
$$

SPM
964 
WWUS53 KMKX 192048
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT MON SEP 19 2016

WIC111-192057-
/O.CAN.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
SAUK WI-
348 PM CDT MON SEP 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAUK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL WISCONSIN.

LAT...LON 4319 8992 4319 8990 4320 8985 4324 8980
      4324 8977 4328 8971 4323 8941 4298 8955
      4314 8998
TIME...MOT...LOC 2047Z 305DEG 43KT 4311 8966 

$$

WIC025-049-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-DANE WI-
348 PM CDT MON SEP 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN IOWA AND NORTHWESTERN DANE COUNTIES...

AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS
PLAINS... OR 7 MILES WEST OF MIDDLETON...MOVING SOUTHEAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL! 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...SAUK CITY...CROSS
PLAINS...MAZOMANIE...BLACK EARTH...DANE...ARENA...PINE BLUFF AND
MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4319 8992 4319 8990 4320 8985 4324 8980
      4324 8977 4328 8971 4323 8941 4298 8955
      4314 8998
TIME...MOT...LOC 2047Z 305DEG 43KT 4311 8966 

HAIL...1.75IN
WIND...60MPH
 
$$

SPM
570 
WWUS53 KMKX 192057
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT MON SEP 19 2016

WIC049-192106-
/O.CAN.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-
357 PM CDT MON SEP 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL WISCONSIN.

LAT...LON 4318 8983 4320 8981 4322 8978 4323 8975
      4324 8970 4318 8944 4298 8955 4308 8983
TIME...MOT...LOC 2056Z 305DEG 43KT 4304 8953 

$$

WIC025-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
DANE WI-
357 PM CDT MON SEP 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN DANE COUNTY...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VERONA...MOVING SOUTHEAST AT 50 MPH. THIS STORM IS LIKELY PRODUCING
DAMAGING HAIL!

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...CROSS PLAINS...
MAZOMANIE...BLACK EARTH...PINE BLUFF AND MARXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4318 8983 4320 8981 4322 8978 4323 8975
      4324 8970 4318 8944 4298 8955 4308 8983
TIME...MOT...LOC 2056Z 305DEG 43KT 4304 8953 

HAIL...2.00IN
WIND...60MPH
 
$$

SPM
828 
WWUS53 KMKX 192106
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT MON SEP 19 2016

WIC025-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
DANE WI-
406 PM CDT MON SEP 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL DANE COUNTY...

AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FITCHBURG...
MOVING SOUTHEAST AT 50 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...VERONA...CROSS PLAINS AND PINE BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4306 8972 4309 8970 4314 8968 4317 8959
      4317 8951 4316 8945 4298 8955 4303 8970
TIME...MOT...LOC 2106Z 305DEG 43KT 4297 8939 

HAIL...2.00IN
WIND...60MPH
 
$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 10:29 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Sep 19, 10:29 AM CDT, 4 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1029 AM CDT MON SEP 19 2016

.UPDATE...

Not much has changed with the expected storms later today.
Moisture/instability will continue to increase into the afternoon
as a shortwave approaches. Plenty of sunshine so far this morning
to heat things up. Latest mesoscale models have storms firing in
the northwest forecast area by around 3 pm, reaching the southeast
5-6 pm. May see trailing convection lingering into the evening
hours, not exiting the southeast until 10 or 11. Given the timing
of the best instability, seems the highest severe threat will be
from the time the storms fire this afternoon through late
afternoon or early evening.

&&

.AVIATION/18Z TAFS/...

Thunderstorms are expected to develop this afternoon as a
shortwave moves through the forecast area. Some of the storms
could be strong to severe.

Could see some lower visibilities with the storms this afternoon
and evening. Otherwise, VFR conditions are expected through
Tuesday as high pressure quickly builds in behind the trough.

&&

.MARINE...

A Small Craft Advisory is in effect until 6 pm for gusty
swly winds ahead of an approaching cold front. Light winds are
expected during and after the frontal passage this evening and into
the overnight.

&&

.PREV DISCUSSION... /Issued 347 AM CDT MON SEP 19 2016/

TODAY AND TONIGHT...Forecast Confidence Is Medium.

Showers and thunderstorms across central Lake Superior and U.P.
of MI. This is on the northern end of narrow instability channel
ahead of cold front, extending from the Arrowhead region of MN
southwest to near FSD. This is in a region of focused 700-850 mb
warm advection and differential CVA, with a strong vort max
rotating through the base of a negatively-tilted short wave
trough.

Instability axis shifts southeast into forecast area this
afternoon, with 850 mb thermal ridge nosing into srn WI on
relatively weak 20 to 25 knot southwesterly flow. Shear increases
with veering and strengthening winds above. Above normal high
temperatures in the upper 70s to lower 80s help to mix out the cap
around 850 mb.

Forecast 0-6 km bulk shear values climb to 35-40 knots, as the
cap breaks by mid-late afternoon, with steep mid-level lapse
rates producing 1500-2000 Joules/kg of CAPE. All are supportive of
organized, severe convection.

SPC has included most of the southern half of the CWA in a Slight
Risk...with the rest in a Marginal Risk for severe thunderstorms.
Hail and damaging winds will be the main threat, but 0-1 km shear
of 25 knots brings potential for a tornado, with SPC putting a 5
percent probability in the Slight Risk area.

Showers and thunderstorms will settle southeast with the cold
front late this evening and overnight, with cold air advection on
northwest winds dropping lows into the 50s.

TUESDAY THROUGH WEDNESDAY NIGHT...Forecast Confidence Is Medium.

Models are in decent agreement with high pressure sliding slowly
east of the area Tuesday into Tuesday evening. The influence of
the high should keep quiet weather across the area. Warm
temperatures are expected to continue, with highs in the upper 70s
to around 80 inland. Onshore winds should keep highs near Lake
Michigan cooler Tuesday.

A more active period of weather is then depicted by the models for
later Tuesday night into the end of the week. Lee cyclogenesis
over the central high Plains develops Tuesday night into
Wednesday night, with a quasi-stationary front extending northeast
from the low into far southern Minnesota and central Wisconsin.
The front sags slowly southward into or just south of the area,
depending on the model solution. The upward vertical motion with
the frontogenesis with the front is modest at best.

There is some focused warm air advection later Tuesday night into
Wednesday across the area. The main low level jet nose remains
west of the area later Tuesday night into Wednesday morning, with
the nose trying to lean over into central Wisconsin Wednesday
afternoon. It remains focused to the north and east of there
Wednesday night. In addition, there is some consensus of a 500 mb
vorticity maximum crossing the area Wednesday into Wednesday
night.

All in all, look for on and off chances for showers and
thunderstorms during the late Tuesday night into Wednesday night
period. The best chances seem to be Wednesday into Wednesday night
in northern portions of the area. There is a good amount of mean
layer CAPE during this time, with 0 to 6 km bulk shear values in
the 20 to 30 knot range. SPC marginal severe risk seems reasonable
for Wednesday into Wednesday night.

Rising precipitable water values, and parallel orientation of
surface front to mid level flow, suggests some heavy rainfall
would be possible as well. Warm and humid conditions are expected
Tuesday night into Wednesday night.

THURSDAY THROUGH SUNDAY...Forecast Confidence Is Medium.

ECMWF and GFS are showing the surface front sagging slowly south
of the area Thursday into Friday, with easterly winds developing
over the area and lingering into the upcoming weekend. Given the
close proximity of the surface front, with passing 500 mb
vorticity maxima Thursday, continued PoPs for Thursday into
Friday.

Mainly tall skinny mean layer CAPE with weak deep layer bulk
shear is depicted by the GFS during this time. This would limit
any severe risk. High precipitable water and other favorable index
values, with the surface boundary parallel to the mid level flow,
suggests heavy rainfall may continue to be an issue into Friday.
Too early to tell at this point about the heavy rainfall
potential this far out. Still something to watch for. Warm and
humid conditions should remain Thursday into Friday.

Continued PoPs into the weekend, though models differ quite a bit
with timing of cold front into the region Sunday and Monday.

AVIATION/12Z TAFS/...

Will continue to carry low-level wind shear at KMSN until daytime
warming mixes out low-level inversion around 14Z.

VFR conditions with gusty southwest winds up to 20 knots expected
from mid-morning to mid-afternoon. Showers and thunderstorms
develop later this afternoon and evening, along an approaching
cold front.

There is an increasing potential for severe thunderstorms, with
hail and damaging wind gusts from mid-late afternoon through the
mid-evening hours. Expecting MVFR cigs and vsbys with the storms,
which will exit the far southeast with the front between 09Z and
12Z Tuesday.

MARINE...

Still looking for gusty southwest winds ahead of the cold front,
though possibly not as robust as earlier runs, with model
soundings showing mixing just getting into 23-25 knot winds within
2k ft of the surface. Steep low-level lapse rates will allow
enough downward momentum transfer for gusts of 22 to 25 knots from
mid-morning through mid-afternoon to keep Small Craft Advisory
going.

Winds turn northwest behind the front tonight, and north on
Tuesday, but speeds low enough to keep both winds and waves below
Small Craft Advisory criteria.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY until 6 PM CDT this evening for LMZ643>646.

&&

UPDATE...DDV/Gehring
TODAY/TONIGHT AND AVIATION/MARINE...REM
Tuesday THROUGH Sunday...Wood
Hazardous weather outlook, Sep 19, 3:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT MON SEP 19 2016

WIZ046-047-051-052-056>060-062>072-202015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT MON SEP 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR MUCH OF
SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS IS THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS WILL BECOME LIKELY AT TIMES FROM TUESDAY NIGHT
THROUGH THURSDAY DUE TO A FRONT STALLING OVER THE AREA. HEAVY
RAINFALL IS POSSIBLE MAINLY NORTH OF MADISON. THUNDERSTORM CHANCES
WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED INTO THE EARLY EVENING.

LMZ643>646-202015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT MON SEP 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FROM PORT WASHINGTON TO
WINTHROP HARBOR ILLINOIS UNTIL 8 PM. LARGE HAIL AND DAMAGING WINDS
ARE THE PRIMARY THREAT.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING DUE
TO BREEZY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM WEDNESDAY
THROUGH MONDAY DUE TO A STATIONARY FRONT.

WWW.WEATHER.GOV/MKX
MG

In the hours before

Special weather statement, Sep 19, 1:15 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT MON SEP 19 2016

WIZ051-058-059-191845-
FOND DU LAC-WASHINGTON-DODGE-
115 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOND DU LAC AREA...

AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKFIELD...OR
NEAR NORTH FOND DU LAC...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...WAUPUN...NORTH FOND DU LAC...LOMIRA...CAMPBELLSPORT...
OAKFIELD...BRANDON...TAYCHEEDAH...ASHFORD...LAMARTINE...BYRON...
FOX LAKE...MOUNT CALVARY...BROWNSVILLE...KEKOSKEE AND PEEBLES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4354 8816 4352 8898 4363 8898 4363 8889
      4372 8888 4394 8819 4394 8816
TIME...MOT...LOC 1813Z 258DEG 37KT 4376 8856

MRC
Special weather statement, Sep 19, 1:40 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
140 PM CDT MON SEP 19 2016

WIZ063-191930-
DANE-
140 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DANE COUNTY...

AT 140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VERONA...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...VERONA...
OREGON...MCFARLAND...MONONA...COTTAGE GROVE...DEERFIELD...
SHOREWOOD HILLS...MAPLE BLUFF...UTICA...UW-MADISON...
CAMP RANDALL STADIUM...PAOLI...PINE BLUFF AND HENRY VILAS ZOO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 8960 4306 8966 4322 8915 4292 8904
TIME...MOT...LOC 1840Z 257DEG 18KT 4299 8956

SPM
Special weather statement, Sep 19, 1:47 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT MON SEP 19 2016

WIZ051-052-058-191915-
SHEBOYGAN-FOND DU LAC-DODGE-
147 PM CDT MON SEP 19 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHEBOYGAN AND
SOUTHEASTERN FOND DU LAC COUNTIES...

AT 146 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR LOMIRA...OR
8 MILES SOUTH OF FOND DU LAC...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...LOMIRA...CAMPBELLSPORT...RANDOM LAKE...ELKHART LAKE...
ASHFORD...BYRON...GREENBUSH...EDEN...CASCADE...BROWNSVILLE...ADELL...
WALDO...ST. CLOUD...GLENBEULAH...BATAVIA...WAUCOUSTA...BEECHWOOD...
DUNDEE AND SILVER CREEK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4355 8792 4359 8850 4369 8850 4377 8832
      4389 8796 4389 8794
TIME...MOT...LOC 1846Z 261DEG 35KT 4367 8840

MRC
Special weather statement, Sep 19, 2:20 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CDT MON SEP 19 2016

WIZ052-059-060-066-192000-
MILWAUKEE-SHEBOYGAN-OZAUKEE-WASHINGTON-
220 PM CDT MON SEP 19 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...SHEBOYGAN
AND OZAUKEE COUNTIES...

AT 219 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR KEWASKUM...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...WEST BEND...MEQUON...HARTFORD...GRAFTON...CEDARBURG...
PORT WASHINGTON...PLYMOUTH...SHEBOYGAN FALLS...JACKSON...SLINGER...
SAUKVILLE...KEWASKUM...THIENSVILLE...HOWARDS GROVE...OOSTBURG...
BELGIUM...FREDONIA...KOHLER AND CEDAR GROVE.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4366 8772 4356 8779 4346 8780 4337 8788
      4326 8791 4321 8790 4320 8842 4337 8842
      4337 8840 4343 8840 4354 8832 4354 8816
      4366 8816 4386 8773 4378 8771
TIME...MOT...LOC 1919Z 263DEG 32KT 4355 8815

MRC
Special weather statement, Sep 19, 2:38 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT MON SEP 19 2016

WIZ056-057-192030-
SAUK-COLUMBIA-
238 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SAUK AND NORTHWESTERN COLUMBIA
COUNTIES...

AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LA FARGE...OR 19 MILES EAST OF VIROQUA...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...WISCONSIN DELLS...
LAKE WISCONSIN...LAKE DELTON...SPRING GREEN...WEST BARABOO...PLAIN...
NORTH FREEDOM...MERRIMAC...LA VALLE...ROCK SPRINGS...LOGANVILLE...
IRONTON...LIME RIDGE...LELAND...HILL POINT AND DEVILS LAKE ST PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 8962 4357 8966 4356 8960 4338 8960
      4336 8965 4336 8967 4331 8973 4327 8972
      4324 8977 4324 8980 4320 8985 4319 8990
      4320 9000 4315 9005 4316 9009 4316 9018
      4355 9019 4356 9031 4364 9031
TIME...MOT...LOC 1937Z 280DEG 55KT 4362 9050

SPM
Special weather statement, Sep 19, 3:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT MON SEP 19 2016

WIZ046-047-057-192100-
GREEN LAKE-COLUMBIA-MARQUETTE-
317 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA...GREEN LAKE
AND MARQUETTE COUNTIES...

AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WISCONSIN
DELLS...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PORTAGE...WISCONSIN DELLS...LAKE DELTON...PARDEEVILLE...MONTELLO...
MARKESAN...WESTFIELD...PRINCETON...GREEN LAKE...CAMBRIA...PACKWAUKEE...
MANCHESTER...WYOCENA...OXFORD...ENDEAVOR...FRIESLAND...KINGSTON...
MARQUETTE...BRIGGSVILLE AND GLEN OAK.

LAT...LON 4363 8889 4363 8901 4345 8901 4355 8959
      4356 8961 4357 8973 4360 8972 4361 8978
      4364 8978 4364 8960 4388 8960 4389 8889
TIME...MOT...LOC 2016Z 277DEG 42KT 4366 8974

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:15 PM CDTSpecial Weather StatementMKXFond du Lac30 min
Sep 19, 1:40 PM CDTSpecial Weather StatementMKXDane50 min
Sep 19, 1:47 PM CDTSpecial Weather StatementMKXFond du Lac28 min
Sep 19, 1:56 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan34 min
Sep 19, 2:02 PM CDTSpecial Marine WarningMKX58 min
Sep 19, 2:20 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan, Washington40 min
Sep 19, 2:38 PM CDTSpecial Weather StatementMKXSauk52 min
Sep 19, 2:52 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk38 min
Sep 19, 3:17 PM CDTSpecial Weather StatementMKXGreen Lake, Marquette43 min
Sep 19, 3:40 PM CDTSpecial Weather StatementMKXLafayette65 min
Sep 19, 3:56 PM CDTSpecial Weather StatementMKXDodge34 min
Sep 19, 4:01 PM CDTSevere Thunderstorm WarningMKXDane44 min
Sep 19, 4:38 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock32 min
Sep 19, 4:42 PM CDTSpecial Weather StatementMKXGreen63 min
Sep 19, 5:16 PM CDTSpecial Weather StatementMKXRock, Walworth44 min
Sep 19, 5:41 PM CDTSpecial Weather StatementMKXMilwaukee, Racine34 min
Sep 19, 6:26 PM CDTSpecial Weather StatementMKXLafayette34 min
Sep 19, 6:58 PM CDTSpecial Weather StatementMKXLafayette32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.